Alert archive / California / High Wind Watches in 2011

High Wind Watch 3, NWS Sacramento, CA

November 29, 2011

NWS Sacramento, CA issued this high wind watch at Nov 29, 2011, 4:02 AM PST. It took effect at Nov 30, 2011, 6:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2011, 4:02 AM PST (12:02 UTC)
In effect from
Nov 30, 2011, 6:00 PM PST
Expired
Nov 29, 2011, 2:38 PM PST
In force
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

815 
WWUS76 KSTO 291202
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
402 AM PST TUE NOV 29 2011

CAZ016>019-300015-
/O.CON.KSTO.FG.Y.0029.000000T0000Z-111129T1900Z/
/O.CON.KSTO.WI.Y.0028.111130T1400Z-111202T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
402 AM PST TUE NOV 29 2011

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM
PST THURSDAY...

FOR FOG THIS MORNING...

* VISIBILITY: LESS THAN 1/4 MILE.

* TIMING: THROUGH LATE MORNING.

* LOCATIONS INCLUDE: YUBA CITY...SACRAMENTO...FAIRFIELD... 
  VACAVILLE...STOCKTON AND MODESTO INCLUDING EXTENDED STRETCHES 
  OF INTERSTATES 5 AND 80...AND HIGHWAYS 65...70 AND 99. 

* IMPACTS: REDUCED VISIBILITY IN DENSE FOG TO LESS THAN 100 FEET 
  AT TIMES. MOTORISTS SHOULD ALLOW EXTRA TIME TO REACH THEIR 
  DESTINATION AND BE ALERT FOR SUDDEN CHANGES IN VISIBILITY. 

FOR WIND WEDNESDAY AND THURSDAY...

* TIMING...BECOMING WINDY WEDNESDAY MORNING. DECREASING WINDS 
  WEDNESDAY NIGHT AND BECOMING WINDY AGAIN THURSDAY. 

* WINDS...NORTHERLY 25 TO 35 WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. SOME LOCAL POWER OUTAGES POSSIBLE. LOOSE
  OBJECTS OUTDOORS WILL NEED TO BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH 
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

CAZ063-064-300015-
/O.CON.KSTO.WI.Y.0028.111130T1400Z-111202T0200Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
402 AM PST TUE NOV 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM
PST THURSDAY...

* TIMING...BECOMING WINDY WEDNESDAY MORNING. DECREASING WINDS 
  WEDNESDAY NIGHT AND BECOMING WINDY AGAIN THURSDAY. 

* WINDS...NORTHERLY 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. SOME LOCAL POWER OUTAGES POSSIBLE. LOOSE
  OBJECTS OUTDOORS WILL NEED TO BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ015-300015-
/O.CON.KSTO.WI.Y.0028.111130T1400Z-111202T0200Z/
NORTHERN SACRAMENTO VALLEY-
402 AM PST TUE NOV 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM
PST THURSDAY...

* TIMING...BECOMING WINDY WEDNESDAY MORNING. DECREASING WINDS 
  WEDNESDAY NIGHT AND BECOMING WINDY AGAIN THURSDAY. 

* WINDS...NORTHERLY 20 TO 30 GUSTS TO AROUND 40 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. SOME LOCAL POWER OUTAGES WILL BE POSSIBLE AS 
  SOME TREES MAY LOOSE SMALL BRANCHES. ANY LOOSE OBJECTS 
  OUTDOORS WILL NEED TO BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ068-069-300015-
/O.NEW.KSTO.HW.A.0003.111201T0200Z-111201T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
402 AM PST TUE NOV 29 2011

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING FOR THE WEST SLOPE OF THE SIERRA NEVADA INCLUDING
WESTERN PLUMAS COUNTY.

* TIMING...BECOMING VERY WINDY WEDNESDAY...AND CONTINUING INTO
  THURSDAY. 

* WINDS...AREAS NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50
  MPH...AND 30 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH OVER
  REMOTE RIDGES. 

* IMPACTS...POTENTIAL FOR DAMAGING WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

JHM
2 follow-up statements
244 
WWUS76 KSTO 291857
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1057 AM PST TUE NOV 29 2011

CAZ016>019-300300-
/O.EXP.KSTO.FG.Y.0029.000000T0000Z-111129T1900Z/
/O.CON.KSTO.WI.Y.0028.111130T1400Z-111202T0200Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO
1057 AM PST TUE NOV 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM
PST THURSDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

VISIBILITIES WILL CONTINUE TO IMPROVE OVER THE NEXT HOUR AND THE
DENSE FOG ADVISORY WILL BE ALLOWED TO EXPIRE AT 11 AM. LOCALIZED
AREAS OF DENSE FOG WITH VISIBILITIES LESS THAN A QUARTER OF A MILE
WILL STILL BE POSSIBLE THROUGH NOON. 


FOR WIND WEDNESDAY AND THURSDAY...

* TIMING...BECOMING WINDY WEDNESDAY MORNING. DECREASING WINDS 
  WEDNESDAY NIGHT AND BECOMING WINDY AGAIN THURSDAY. 

* WINDS...NORTHERLY 25 TO 35 WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. SOME LOCAL POWER OUTAGES POSSIBLE. LOOSE 
  OBJECTS OUTDOORS WILL NEED TO BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&


$$

CAZ063-064-300300-
/O.CON.KSTO.WI.Y.0028.111130T1400Z-111202T0200Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT
1057 AM PST TUE NOV 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM
PST THURSDAY...

* TIMING...BECOMING WINDY WEDNESDAY MORNING. DECREASING WINDS 
  WEDNESDAY NIGHT AND BECOMING WINDY AGAIN THURSDAY. 

* WINDS...NORTHERLY 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. SOME LOCAL POWER OUTAGES POSSIBLE. LOOSE 
  OBJECTS OUTDOORS WILL NEED TO BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ015-300300-
/O.CON.KSTO.WI.Y.0028.111130T1400Z-111202T0200Z/
NORTHERN SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF
1057 AM PST TUE NOV 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM
PST THURSDAY...

* TIMING...BECOMING WINDY WEDNESDAY MORNING. DECREASING WINDS 
  WEDNESDAY NIGHT AND BECOMING WINDY AGAIN THURSDAY. 

* WINDS...NORTHERLY 20 TO 30 GUSTS TO AROUND 40 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. SOME LOCAL POWER OUTAGES WILL BE POSSIBLE AS 
  SOME TREES MAY LOOSE SMALL BRANCHES. ANY LOOSE OBJECTS 
  OUTDOORS WILL NEED TO BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ068-069-300300-
/O.CON.KSTO.HW.A.0003.111201T0200Z-111201T2000Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
1057 AM PST TUE NOV 29 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...

* TIMING...BECOMING VERY WINDY WEDNESDAY...AND CONTINUING INTO 
  THURSDAY. 

* WINDS...AREAS NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 
  MPH...AND 30 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH OVER 
  REMOTE RIDGES. 

* IMPACTS...POTENTIAL FOR DAMAGING WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
224 
WWUS76 KSTO 292238
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
238 PM PST TUE NOV 29 2011

CAZ068-069-301500-
/O.UPG.KSTO.HW.A.0003.111201T0200Z-111201T2000Z/
/O.NEW.KSTO.HW.W.0003.111201T0200Z-111202T1400Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
238 PM PST TUE NOV 29 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 AM PST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING...WINDS INCREASING WEDNESDAY AFTERNOON BECOME VERY WINDY
  WEDNESDAY NIGHT THROUGH THURSDAY NIGHT.

* WIND SPEEDS ABOVE 5000 FEET...NORTHEAST WINDS 35 TO 50 MPH WITH
  GUSTS TO 80 MPH...GUSTS UP TO 100 MPH OVER HIGHEST RIDGES.

* BETWEEN 3000 AND 5000 FEET...NORTHEAST WINDS 25 TO 45 MPH WITH
  GUSTS AROUND 60 MPH. STRONGEST WINDS IN CANYONS.

* IMPACTS...DOWNED TREES AND POWER LINES WILL BE POSSIBLE. TRAVEL
  WILL BE VERY HAZARDOUS OVER THE SIERRA PASSES...ESPECIALLY TO
  HIGHER PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ066-067-301500-
/O.EXB.KSTO.WI.Y.0028.111130T1500Z-111202T0200Z/
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...PARADISE...GRASS VALLEY...JACKSON
238 PM PST TUE NOV 29 2011

...WIND ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 6 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM WEDNESDAY TO 6 PM PST
THURSDAY. 

FOR WIND WEDNESDAY AND THURSDAY...

* TIMING...BECOMING WINDY WEDNESDAY MORNING. DECREASING WINDS 
  WEDNESDAY NIGHT AND BECOMING WINDY AGAIN THURSDAY. 

* WINDS...NORTHERLY 20 TO 35 WITH GUSTS TO AROUND 40 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. LOOSE OBJECTS OUTDOORS WILL NEED TO BE
  SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ063-064-301500-
/O.EXT.KSTO.WI.Y.0028.111130T1500Z-111202T0200Z/
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALDER SPRINGS...LAKEPORT
238 PM PST TUE NOV 29 2011

...WIND ADVISORY NOW IN EFFECT FROM 7 AM WEDNESDAY TO 6 PM PST
THURSDAY...

* TIMING...BECOMING WINDY WEDNESDAY MORNING. DECREASING WINDS 
  WEDNESDAY NIGHT AND BECOMING WINDY AGAIN THURSDAY. 

* WINDS...NORTHERLY 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. SOME LOCAL POWER OUTAGES POSSIBLE. LOOSE 
  OBJECTS OUTDOORS WILL NEED TO BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ015>019-301500-
/O.EXT.KSTO.WI.Y.0028.111130T1500Z-111202T0200Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...SACRAMENTO ...
FAIRFIELD/SUISUN ...STOCKTON...MODESTO
238 PM PST TUE NOV 29 2011

...WIND ADVISORY NOW IN EFFECT FROM 7 AM WEDNESDAY TO 6 PM PST
THURSDAY...

* TIMING...BECOMING WINDY WEDNESDAY MORNING. DECREASING WINDS 
  WEDNESDAY NIGHT AND BECOMING WINDY AGAIN THURSDAY. 

* WINDS...NORTHERLY 25 TO 40 WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. SOME LOCAL POWER OUTAGES POSSIBLE. LOOSE 
  OBJECTS OUTDOORS WILL NEED TO BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this high wind watch went out at Nov 29, 3:41 AM PST, 21 minutes earlier.

Area forecast discussion, Nov 29, 3:41 AM PST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
341 AM PST TUE NOV 29 2011

.SHORT TERM DISCUSSION...

STRATUS/F+ HAS FORMED IN THE INTERIOR NORCAL VALLEY FROM S OF
KCIC...INTO THE SAC AREA...AND SWD TO KMOD...AND TO THE SRN
TERMINUS IN OUR CWA...TURLOCK. VSBYS AGAIN ARE <=1/4 MILE IN THIS
AREA...AND EARLIER IN THE EVENING THE DFA WAS POSTED. EARLY
EVENING PIREPS INDICATED THE TOPS WERE AROUND 1200 FT...ABOUT THE
SAME AS YESTERDAY...SO A SIMILAR DISSIPATION TIME IS EXPECTED
AGAIN TODAY. LAPS SURFACE STREAMLINE ANALYSIS SHOWS NLY FLOW OVER
THE NWRN PORTION OF THE SAC VLY...AND THAT SHOULD KEEP THAT AREA
STRATUS/F+ FREE. HOWEVER...SELY FLOW OVER THE CENTRAL AND ERN
PORTION OF THE SAC VLY MAY SHIFT THE STRATUS DECK A LITTLE FARTHER
W AND TOWARDS I-5 IN THE CENTRAL SAC VLY THIS MORNING. SINCE THE
SKC/MOD AREAS WILL LIKELY BE THE LAST TO CLEAR...HAVE LOWERED MAX
TEMPS IN THIS AREA FOR TODAY.

THIS WILL BE THE LAST NIGHT OF THIS STRATUS-QUO WE HAVE BEEN
EXPERIENCING LATELY AS STRONG N TO NELY (OFFSHORE) FLOW IS FORECAST
TO DEVELOP THE NEXT FEW DAYS TO KEEP INTERIOR NORCAL FOG FREE.
HOWEVER...WE WILL HAVE TO DEAL WITH WIND...AND A LOT OF IT! A SHORT
WAVE TROF OVER THE NERN PAC IS FORECAST TO CLOSE OFF AND RETROGRADE
OVER THE GREAT BASIN AND DESERT SW WED-FRI. THIS WILL AMPLIFY THE
UPSTREAM RIDGE OFF THE W COAST...AND THE TWO WILL COMBINE TO CAUSE
STRONG AND DEEP CYCLONIC (NELY) FLOW OVER NORCAL IN THE NEAR TERM.
STRONG MID LEVEL CAA IS FORECAST OVER NORCAL WED/THU WHICH WILL
STEEPEN LAPSE RATES AND PROMOTE STRONG DOWNWARD MOMENTUM TRANSPORT
OF HIGHER WIND SPEEDS ALOFT. STRENGTHENING SURFACE HIGH PRESSURE
WILL INCREASE OFFSHORE PRESSURE GRADIENTS WED-THU...ABOUT 9 TO 10
MBS WED NITE AND THU FROM REV-SAC...CAUSING THE WINDY CONDITIONS.
WE ALREADY HAVE THE WIND ADVSRY POSTED FOR THE VALLEY AND COASTAL
MTNS...BUT WILL ADD A HIGH WIND WATCH FOR THE SIERNEV WED NITE AND
THU MORNING AS THE POLAR JET DIVES OVER THE SIERNEV DURING THIS
TIME. IT WILL ALSO BE TURNING COLDER AS THE JET WILL TAP AIR FROM
THE YUKON TERRITORY.

FOR INTERIOR NORCAL...LITTLE IF ANY PRECIP IS FORECAST AS THE SHORT
WAVE TAKES ON A DRY CONTINENTAL TRACK. RH PROGS INDICATE CAA CLOUDS
MAY BANK UP ON THE N AND E SIDES OF THE MTNS AROUND INTERIOR NORCAL
ON WED/THU. THE NELY FLOW COULD BE STRONG ENOUGH TO CAUSE SOME
SPILL-OVER ONTO THE W SIDE OF THE CREST ESPECIALLY DURING THE WED
NITE PERIOD WHEN THE INDIRECT CIRCULATION OF THE UPPER JET IS
FORECAST TO DIVE OVER THE AREA. THE UPPER JET SHIFTS SWD THU NITE
AND FRI AND THE WINDS WILL DECREASE.   JHM

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)

DEEP LOW PRESSURE OVER SE CAL AND WRN AZ FRIDAY WITH N TO S UPPER
LEVEL FLOW OVER NRN CAL. THIS TRANSLATES TO CONTINUED NORTHERLY
WINDS FRIDAY WITH STRONGEST WINDS OVER WEST SLOPES OF THE SIERRA
AND WRN SAC VALLEY ALONG WITH ADJACENT COASTAL RANGE. A
REINFORCING SHORT WAVE TROUGH MOVES THROUGH NRN CAL AND SETTLES
INTO SRN CAL AND DESERT SW SATURDAY WITH SLIGHTLY LESS WIND BUT
AFTERNOON TEMPS WILL STILL REMAIN COOL. UPPER RIDGE TRIES TO BUILD
IN OVER THE WEST COAST SUNDAY AND INTO EARLY NEXT WEEK, BUT TEMPS
HOLD STEADY. THE DRYING WINDS FROM FRIDAY THROUGH THE WEEKEND WILL
LIKELY KEEP FOG FORMATION TO A MINIMUM NEXT WEEK.    JCLAPP

&&

.AVIATION...

DENSE FOG THE ISSUE FROM SUTTER BUTTES DOWN THROUGH MODESTO TO
INCLUDE THE DELTA. FOG TO INCREASE ABOVE IFR AFT 21Z.

KSMF/KSAC/KMHR/KSCK: BASED ON CLIMATOLOGICAL TOOL AND PERSISTENCE FROM
YESTERDAY, DENSE FOG IS EXPECTED TO CONTINUE TO 18-19Z AND BECOME IFR
AFT 21Z. HAZE TO LINGER INTO THE AFTERNOON WITH FOG FORMATION
AGAIN WED BEFORE WINDS BEGIN. FOG ON WED MAY NOT BE AS THICK. JCLAPP

&&

.STO WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN
PARK.

DENSE FOG ADVISORY UNTIL 11 AM PST THIS MORNING CARQUINEZ STRAIT
AND DELTA...CENTRAL SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN
VALLEY...SOUTHERN SACRAMENTO VALLEY.

WIND ADVISORY FROM 6 AM WEDNESDAY TO 6 PM PST THURSDAY CARQUINEZ
STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...NORTHERN
SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY...SOUTHERN
SACRAMENTO VALLEY.

WIND ADVISORY FROM 6 AM WEDNESDAY TO 6 PM PST THURSDAY CLEAR
LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY
TO NORTHERN LAKE COUNTY.

&&
Hazardous weather outlook, Nov 28, 2:48 PM PST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SACRAMENTO CA
248 PM PST MON NOV 28 2011

CAZ013>019-063-064-066>069-291500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
248 PM PST MON NOV 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

AREAS OF DENSE FOG OCCURRED OVER THE INTERIOR CENTRAL VALLEY THROUGH
LATE MORNING. FOG IS EXPECTED TO RETURN THERE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

STRONG AND GUSTY NORTH TO NORTHEAST WINDS ARE EXPECTED IN THE
COASTAL MOUNTAINS AND IN THE VALLEY WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING. WIND GUSTS TO AROUND 45 MPH ARE LIKELY IN THE
VALLEY...GUSTS TO 55 MPH IN THE MOUNTAINS. LOCAL POWER OUTAGES ARE
POSSIBLE AS TREE BRANCHES ARE BLOWN DOWN. DRIVERS OF HIGH PROFILE
VEHICLES URGED TO USE CAUTION.

* WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 9:00 PM PSTDense Fog AdvisorySTO14 hr
Nov 29, 2:38 PM PSTHigh Wind WarningSTO62 hr

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.